Definitely frustrated

Chat, questions, suggestions and comments about Psoriasis and psoriasis treatments go in here.

Definitely frustrated

Postby powderchyld » Wed Oct 25, 2006 7:58 am

After years of being diagnosed with eczema and treating my skin for such, my doctor recently told me I have psoriasis. I have to wait a month now for a dermatologist, whom I'm assuming is going to prescribe light therapy again, just like he did before. So I'm looking forward to burnt eyelids, lips and toes again. For the first time in my life I have scaling through my scalp and plaques up and down my legs. I'm afraid to shave my legs cause I don't know if this makes it worse or better? And am slowly giving away all my black satin sheets as the flakes of skin all over them disgust me. Has anyone had any success with a drug called Soriatane (acitretin)? As I read more, I'm releived that there is so many things that can be done to help releive the symptoms, but at the same time it's so daunting. Keep bringing the new techniques, they're appreciated.
Powderchyld
User avatar
powderchyld
 
Posts: 9
Joined: Tue Oct 24, 2006 5:13 am

Re: Definitely frustrated

Postby Nick Balgowan » Wed Oct 25, 2006 8:09 am

Hi Powderchyld,

We have some information on our web page regarding Acitretin following. I would look for a new dermatologist for your phototherapy is you are getting burnt. You should never get burnt with phototherapy. It is such an old concept that you need to over expose for effective treatment. Every time you buyrn yourself you increase the risk of skin cancer. I sounds like they are probably giving you longer LESS frequent sessions for THEIR convenience. Phototherapy is safest and works best with more frequent shorter (and therefore safer) sessions. I hope this helps!



Soriatane (Acitretin) - Wow and this is one of the newer "wonder drugs." Usually the skin condition returns and you may need to begin taking Acitretin again. Acitretin must not be used to treat women who are able to bear children. Acitretin must not be taken during pregnancy because it causes birth defects in humans. Men and women should not drink alcohol during treatment and for 2 months after discontinuing the medicine. Men and women should not donate blood during treatment and for 2 or 3 years after discontinuing the medicine. Women should use two methods of very effective birth control methods. In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. Acitretin is shown to cause serious birth defects and other problems in humans. children may be more sensitive to some of the medicine's effect on bones, which may prevent normal bone growth. Acitretin can worsen high cholesterol and inflammation of the pancreas. plus the usual synthetic vitamin type side effect of thinning of the hair. Aside from birth defects, less frequent but potentially serious adverse events that have been reported include liver toxicity, pancreatitis and increased intracranial pressure, as well as bone spurs, alteration in lipid levels and possible cardiovascular effects, and eye problems. In addition, the revised label includes precautions about depression, noting, "Depression and/or other psychiatric symptoms such as aggressive feelings or thoughts of self-harm have been reported." See here for the FDA's comments on the Soriatane warning label.
Nick Balgowan.
----------------------------------------
http://www.tcgindustrial.com.au
http://www.dermaray.com
http://www.beatpsoriasis.com
----------------------------------------
User avatar
Nick Balgowan
Site Admin
 
Posts: 267
Joined: Mon Jan 09, 2006 12:29 pm
Location: Australia


Return to Psoriasis chatter

Who is online

Users browsing this forum: No registered users and 0 guests

cron